Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 554, NWS Memphis, TN

June 17, 2011Greene County, Mississippi County, Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this severe thunderstorm warning at Jun 17, 2011, 2:03 AM CDT for Greene County, Mississippi County, Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2011, 2:03 AM CDT (07:03 UTC)
Expired
Jun 17, 2011, 2:45 AM CDT
In force
42 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 80 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2821 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
2.9
Supercell composite
25.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WUUS54 KMEG 170703
SVRMEG
ARC055-093-MOC069-155-170745-
/O.NEW.KMEG.SV.W.0554.110617T0703Z-110617T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
203 AM CDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 245 AM CDT

* AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CARDWELL...
  OR 8 MILES SOUTHWEST OF SENATH...AND MOVING EAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLYTHEVILLE...GOSNELL...DENTON...SENATH...STEELE...CARUTH...BOWIE
  CORNER...RIVES...COTTON PLANT...EUROPA...BUCODA...BUCK DONIC...
  HOLLYWOOD AND SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3613 8980 3588 8984 3597 9029 3599 9029
      3598 9039 3616 9035
TIME...MOT...LOC 0704Z 278DEG 19KT 3606 9026

$$
2 follow-up statements
601 
WWUS54 KMEG 170722
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
222 AM CDT FRI JUN 17 2011

ARC055-170732-
/O.CAN.KMEG.SV.W.0554.000000T0000Z-110617T0745Z/
GREENE AR-
222 AM CDT FRI JUN 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE COUNTY IS
CANCELLED...

AT 222 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3599 9023 3602 9023 3608 9023 3615 9021
      3613 8980 3588 8984
TIME...MOT...LOC 0722Z 263DEG 23KT 3610 9012

$$

ARC093-MOC069-155-170745-
/O.CON.KMEG.SV.W.0554.000000T0000Z-110617T0745Z/
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
222 AM CDT FRI JUN 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR SOUTHWESTERN PEMISCOT...SOUTHERN DUNKLIN AND NORTH CENTRAL
MISSISSIPPI COUNTIES...

AT 222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SENATH...MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLYTHEVILLE...GOSNELL...DENTON...HOLLAND...SENATH...STEELE...
BURTON...YARBRO...WOODLAND CORNER...STARK CITY...CALUMET...CARUTH...
BOWIE CORNER AND RIVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3599 9023 3602 9023 3608 9023 3615 9021
      3613 8980 3588 8984
TIME...MOT...LOC 0722Z 263DEG 23KT 3610 9012

$$
516 
WWUS54 KMEG 170746
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
246 AM CDT FRI JUN 17 2011

ARC093-MOC069-155-170756-
/O.EXP.KMEG.SV.W.0554.000000T0000Z-110617T0745Z/
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
246 AM CDT FRI JUN 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PEMISCOT...
SOUTHERN DUNKLIN AND NORTH CENTRAL MISSISSIPPI COUNTIES HAS
EXPIRED...

AT 246 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.

LAT...LON 3599 9023 3602 9023 3608 9023 3615 9021
      3613 8980 3588 8984
TIME...MOT...LOC 0722Z 263DEG 23KT 3610 9012

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:34 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 17, 12:34 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1234 AM CDT FRI JUN 17 2011

.UPDATE...

UPDATED TO REMOVE SEVERE STORMS FOR THE REMAINDER OF THE NIGHT.

&&

.DISCUSSION...

CLUSTER OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST AND DIMINISH
IN AREAL COVERAGE AND INTENSITY EARLY THIS MORNING ACROSS NORTHERN
MISSISSIPPI. THE THREAT FOR WIDESPREAD SEVERE WEATHER APPEARS TO
HAVE ENDED AS THE AIRMASS APPEARS WORKED OVER. STILL CANNOT RULE
OUT A STRONG THUNDERSTORMS OVER THESE AREAS FOR THE NEXT FEW HOURS
WITH GUSTY WINDS AND SMALL HAIL.

UPSTREAM INSTABILITY REMAINS OVER THE ARKLATEX WITH MUCAPES STILL
IN EXCESS OF 2000 J/KG...LI/S TO -7C...AND MID LEVEL LAPSE RATES
IN EXCESS OF 8 C/KM. IN ADDITION...STRENGTHENING LOW LEVEL JET
OVER THE PLAINS COULD INITIATE ANOTHER MCS OVER NORTHERN ARKANSAS
LATER TONIGHT. THIS WILL BE WATCHED CLOSELY AND OVERALL CONFIDENCE
IN THIS OCCURENCE IS STILL NOT AS HIGH AS DESIRED. WILL CONTINUE
TO MONITOR.

UPDATES ALREADY SENT FOR THE EVENING AND WILL CONTINUE TO PROVIDE
ADDITIONAL UPDATES AS NEEDED EARLY THIS MORNING.

JLH

&&

.PREV DISCUSSION... /ISSUED 259 PM CDT THU JUN 16 2011/

DISCUSSION...

SKIES ARE PARTLY CLOUDY TO MOSTLY SUNNY ACROSS THE FORECAST AREA
THIS AFTERNOON WITH TEMPERATURES MAINLY IN THE 90S. SOME ISOLATED
THUNDERSTORMS HAVE DEVELOPED ACROSS THE FORECAST AREA THIS
AFTERNOON. THE FIRST OF THE TWO MCS IS NOW MOVING EAST ACROSS
NORTH CENTRAL ARKANSAS WHILE SECOND MCS IS EXITING SOUTHEAST
KANSAS AND MOVING INTO NORTHEAST OKLAHOMA. A WEAK FRONTAL BOUNDARY
EXTENDS ACROSS SOUTHERN TENNESSEE THROUGH CENTRAL ARKANSAS AND
INTO NORTHERN OKLAHOMA. ALL OF THESE FACTORS SHOULD HELP PRODUCE
SOME ADDITIONAL THUNDERSTORMS ACROSS THE FORECAST AREA TONIGHT SO
WILL KEEP CHANCE POPS FOR TONIGHT. SOME ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE TONIGHT WITH DAMAGING WINDS AND PERHAPS
SOME LARGE HAIL AS THE MAIN THREATS.

BY FRIDAY...THE STATIONARY FRONT WILL MOVE NORTH AS A WARM FRONT
WITH SOME ISOLATED THUNDERSTORMS POSSIBLE MAINLY OVER SECTIONS OF
WEST TENNESSEE AND EXTREME NORTHEAST MISSISSIPPI. UPPER LEVEL
RIDGE BEGIN TO BUILD BACK INTO THE REGION BRINGING A RETURN OF
HOT TEMPERATURES AND LITTLE IF ANY RAIN. THE RIDGE WILL CONTINUE
TO BUILD OVER THE WEEKEND BRINGING AFTERNOON TEMPERATURES INTO THE
MID AND UPPER 90S. HEAT INDEX VALUES WILL BEGIN TO APPROACH 105
DEGREES ACROSS SOME AREAS ALONG THE MISSISSIPPI ON SATURDAY AND
OVER A LARGE PORTION OF THE FORECAST AREA ON SUNDAY. A HEAT
ADVISORY MAY BE NEEDED FOR THE LATER PART OF THE WEEKEND. THE HOT
AND HUMIND WEATHER SHOULD CONTINUE INTO MONDAY AS WELL.

A NEW COLD FRONT WILL MOVE INTO THE CENTRAL AND SOUTHERN PLAINS
ON TUESDAY WHICH MAY TRIGGER SOME SCATTERED THUNDERSTORMS OVER THE
FORECAST AREA TUESDAY NIGHT. THE FRONT WILL SLOWLY APPROACH THE
FORECAST AREA ON WEDNESDAY AND THURSDAY. THIS WILL MEAN A
CONTINUED CHANCE OF THUNDERSTORMS BOTH DAYS. IN ADDITION...
TEMPERATURES WILL BE A LITTLE COOLER STARTING TUESDAY WITH
READINGS APPROACHING NEAR NORMAL LEVELS BY THURSDAY.

ARS

&&

.AVIATION...

06Z TAF SET

LARGE COMPLEX OF THUNDERSTORMS THAT HAS MOVED ACROSS THE MIDSOUTH IS
EXPECTED TO CONTINUE MOVING OUT OF THE REGION. MID LEVEL CLOUDS
SHOULD GRADUALLY CLEAR OUT OVER KJBR...KMKL...AND KMEM OVER THE NEXT
FEW HOURS...LEAVING ONLY HIGH CLOUDS FOR THE REST OF THE NIGHT.
THUNDERSTORMS WILL MOVE TOWARDS KTUP OVER THE NEXT FEW HOURS AND
BRING TEMPORARY MVFR CONDITIONS. SAME TREND AS KJBR...KMKL...AND
KMEM WILL START AT KTUP AS SOON AS STORMS MOVE OUT. MVFR VISIBILITES
ARE POSSIBLE AT KMKL TONIGHT DUE TO FOG. SOUTH WINDS WILL BEGIN TO
PICK UP IN THE LATE MORNING HOURS. WINDS COULD BECOME GUSTY IN THE
AFTERNOON AT KMEM AND KJBR. DAYTIME CUMULUS IS EXPECTED...BUT NO
THUNDERSTORMS ARE EXPECTED AT THIS TIME. WINDS WILL DIE DOWN AGAIN
IN THE LATE EVENING HOURS.

RRH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  95  78  96  78 /  10  10  10   0
MKL  93  73  95  74 /  20  10  10   0
JBR  94  75  96  76 /  10  10  10  10
TUP  96  74  97  73 /  10  10  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 17, 1:21 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
121 AM CDT FRI JUN 17 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-180830-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
121 AM CDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
REMAINDER OF THE OVERNIGHT HOURS. THE PRIMARY SEVERE WEATHER
THREATS WILL REMAIN DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AS A
STRONGLY UNSTABLE AIRMASS INTERACTS WITH A RETREATING WARM FRONT
AND UPPER LEVEL DISTURBANCE IN NORTHWEST FLOW ALOFT. THE PRIMARY
THREATS WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND
LARGE HAIL. THE GREATEST CHANCES FOR SEVERE STORMS WILL BE
ACROSS NORTHWEST TENNESSEE.

BUILDING HEAT AND HUMIDITY IS FORECAST OVER THE WEEKEND INTO EARLY
NEXT WEEK. HEAT ADVISORIES MAY BE NEEDED AT TIMES DURING THIS
PERIOD...WITH HEAT INDEX READINGS POSSIBLY RISING TO BETWEEN 105
AND 109 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE REMAINDER OF TONIGHT
AND AGAIN ON FRIDAY.

JLH

In the hours before

Local storm report, Jun 16, 9:15 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
915 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     HAIL             CLARKSDALE              34.20N 90.58W
06/16/2011  E1.00 INCH       COAHOMA            MS   PUBLIC

&&

TLSJR
Local storm report, Jun 16, 9:20 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
920 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             CLARKSDALE              34.20N 90.58W
06/16/2011  E1.00 INCH       COAHOMA            MS   EMERGENCY MNGR

0917 PM     HAIL             LYON                    34.22N 90.54W
06/16/2011  E1.75 INCH       COAHOMA            MS   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL IN LYON

&&

TLSJR
Local storm report, Jun 16, 10:05 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1005 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             2 ESE LORADO            35.98N 90.68W
06/16/2011  E2.00 INCH       GREENE             AR   TRAINED SPOTTER

            2 INCH HAIL...DAMAGED METAL ROOF OF OFFICE BUILDING AND A
            COUPLE GREENHOUSES.

0415 PM     HAIL             PALMETTO                34.19N 88.79W
06/16/2011  E0.88 INCH       LEE                MS   LAW ENFORCEMENT

0433 PM     HAIL             1 S WALCOTT             36.02N 90.67W
06/16/2011  E1.00 INCH       GREENE             AR   PUBLIC

            QUARTER SIZED HAIL NEAR HIGHWAY 141.

0444 PM     HAIL             JONESBORO               35.82N 90.69W
06/16/2011  E1.00 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

0527 PM     HAIL             NEUHARDT                35.06N 90.33W
06/16/2011  E0.88 INCH       CRITTENDEN         AR   TRAINED SPOTTER

0530 PM     HAIL             SARDIS                  34.43N 89.91W
06/16/2011  E0.88 INCH       PANOLA             MS   TRAINED SPOTTER

0530 PM     HAIL             NEUHARDT                35.06N 90.33W
06/16/2011  E1.75 INCH       CRITTENDEN         AR   TRAINED SPOTTER

            UPTO GOLF BALL SIZED HAIL IN NEUHARDT.

0538 PM     HAIL             SARDIS                  34.43N 89.91W
06/16/2011  E0.88 INCH       PANOLA             MS   TRAINED SPOTTER

            NICKEL SIZE HAIL.

0540 PM     HAIL             5 W MARIANNA            34.77N 90.85W
06/16/2011  E1.50 INCH       LEE                AR   TRAINED SPOTTER

            QUARTER TO PING PONG BALL SIZED HAIL NEAR HIGHWAY 79

0545 PM     TSTM WND DMG     KENNETT                 36.24N 90.05W
06/16/2011                   DUNKLIN            MO   EMERGENCY MNGR

            TREES DOWN IN KENNETT

0550 PM     TSTM WND DMG     3 WSW KENNETT           36.22N 90.10W
06/16/2011                   DUNKLIN            MO   EMERGENCY MNGR

            FARM SHOPT LOST ROOF AND BACK WALL NEAR COUNTY ROAD 535
            AND HWY Y.

0555 PM     HAIL             NEUHARDT                35.06N 90.33W
06/16/2011  E1.00 INCH       CRITTENDEN         AR   TRAINED SPOTTER

            QUARTER SIZED HAIL NOW IN NEUHARDT.

0625 PM     FUNNEL CLOUD     2 E WARDELL             36.35N 89.78W
06/16/2011                   PEMISCOT           MO   LAW ENFORCEMENT

            POSSBILE TORNADO...MAYBE DAMAGE...LAW ENFORCEMENT
            RESPONDING TO SITE.

0649 PM     HAIL             OLIVE BRANCH            34.95N 89.83W
06/16/2011  E0.75 INCH       DESOTO             MS   NWS EMPLOYEE

0649 PM     HAIL             OLIVE BRANCH            34.95N 89.83W
06/16/2011  E0.88 INCH       DESOTO             MS   TRAINED SPOTTER

            NICKEL SIZE HAIL NEAR HACKS CROSS AND OLD 78.

0651 PM     TSTM WND DMG     CRAWFORDSVILLE          35.23N 90.33W
06/16/2011                   CRITTENDEN         AR   PUBLIC

            TREES DOWN

0655 PM     TSTM WND GST     2 S DOWNTOWN MEMPHIS    35.10N 90.05W
06/16/2011  E73.00 MPH       SHELBY             TN   ASOS

            ASOS RECORDED PEAK WIND OF 73 MPH AT 655

0658 PM     HAIL             SOUTHAVEN               34.97N 90.00W
06/16/2011  E1.00 INCH       DESOTO             MS   AMATEUR RADIO

            QUARTER SIZE HAIL NEAR ELMORE AND GOODMAN

0700 PM     LIGHTNING        HERNANDO                34.83N 89.99W
06/16/2011                   DESOTO             MS   AMATEUR RADIO

            LIGHTNING STRIKE HIT HOUSE CAUSING FIRE.

0702 PM     TSTM WND DMG     LOOXAHOMA               34.60N 89.84W
06/16/2011                   TATE               MS   AMATEUR RADIO

            TREE DOWN ON POWERLINE

0705 PM     HAIL             GERMANTOWN              35.09N 89.79W
06/16/2011  E1.50 INCH       SHELBY             TN   TRAINED SPOTTER

            QUARTER TO PING PONG BALL SIZE HAIL. STARTED AT ABOUT 705
            PM AND LASTED FOR ABOUT 5 MINUTES.

0705 PM     FUNNEL CLOUD     HERNANDO                34.83N 89.99W
06/16/2011                   DESOTO             MS   TRAINED SPOTTER

            SPOTTER SHOW FUNNEL CLOUD WHILE ON I-55.

0708 PM     TSTM WND DMG     MILLINGTON              35.33N 89.89W
06/16/2011                   SHELBY             TN   PUBLIC

            TREES DOWN IN THE WAVERLY AREA.

0710 PM     HAIL             1 E GERMANTOWN          35.09N 89.77W
06/16/2011  E1.00 INCH       SHELBY             TN   NWS EMPLOYEE

0711 PM     HAIL             GERMANTOWN              35.09N 89.79W
06/16/2011  E2.00 INCH       SHELBY             TN   TRAINED SPOTTER

0712 PM     HAIL             1 NNE GERMANTOWN        35.10N 89.78W
06/16/2011  E1.00 INCH       SHELBY             TN   NWS EMPLOYEE

0712 PM     HAIL             1 NNE GERMANTOWN        35.10N 89.78W
06/16/2011  M2.00 INCH       SHELBY             TN   NWS EMPLOYEE

            2.25 INCH HAIL IN GERMANTOWN.

0715 PM     FLASH FLOOD      ATOKA                   35.45N 89.77W
06/16/2011                   TIPTON             TN   TRAINED SPOTTER

            WIDESPREAD FLOODING...WATER COVERING HWY 51 IN LOW SPOTS.

0715 PM     TSTM WND GST     ATOKA                   35.45N 89.77W
06/16/2011  M63.00 MPH       TIPTON             TN   TRAINED SPOTTER

            WIND GUST MEASURED ON WEATHER STATION OF 63 MPH.

0715 PM     HAIL             GERMANTOWN              35.09N 89.79W
06/16/2011  E1.00 INCH       SHELBY             TN   PUBLIC

0715 PM     HAIL             WYNNE                   35.23N 90.79W
06/16/2011  E0.88 INCH       CROSS              AR   TRAINED SPOTTER

            NICKEL SIZE HAIL COVERING GROUND.

0715 PM     HAIL             CORDOVA                 35.15N 89.78W
06/16/2011  E1.75 INCH       SHELBY             TN   NWS EMPLOYEE

0715 PM     TSTM WND GST     CORDOVA                 35.15N 89.78W
06/16/2011  M60.00 MPH       SHELBY             TN   TRAINED SPOTTER

            SPOTTER MEASURED 60 MPH GUST ON PERSONAL WEATHER STATION

0715 PM     TSTM WND GST     CORDOVA                 35.15N 89.78W
06/16/2011  E60.00 MPH       SHELBY             TN   NWS EMPLOYEE

0715 PM     HAIL             3 SW CORDOVA            35.12N 89.81W
06/16/2011  E1.00 INCH       SHELBY             TN   NWS EMPLOYEE

0717 PM     HAIL             2 N GERMANTOWN          35.12N 89.79W
06/16/2011  M1.25 INCH       SHELBY             TN   NWS EMPLOYEE

            1.25 INCH HAIL AND HIGH WINDS ABOUT 60 MPH.

0720 PM     TSTM WND DMG     BURLISON                35.56N 89.78W
06/16/2011                   TIPTON             TN   PUBLIC

            TREES DOWN

0720 PM     HAIL             ELLENDALE               35.23N 89.83W
06/16/2011  E0.88 INCH       SHELBY             TN   NWS EMPLOYEE

0720 PM     TSTM WND GST     ELLENDALE               35.23N 89.83W
06/16/2011  E60.00 MPH       SHELBY             TN   NWS EMPLOYEE

0720 PM     HAIL             1 SE CORDOVA            35.14N 89.76W
06/16/2011  E1.00 INCH       SHELBY             TN   TRAINED SPOTTER

            QUARTER SIZE HAIL AND 50 MPH WINDS WITH SOME TREES DOWN
            NEAR WALNUT GROVE AND SANGA

0722 PM     HAIL             BARTLETT                35.22N 89.84W
06/16/2011  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

0730 PM     TSTM WND GST     ARLINGTON               35.28N 89.66W
06/16/2011  E65.00 MPH       SHELBY             TN   COUNTY OFFICIAL

            METEOROLOGIST ESTIMATED A 65 MPH WIND GUST WITH STORM.

0735 PM     HAIL             ARLINGTON               35.28N 89.66W
06/16/2011  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

0740 PM     HAIL             OLIVE BRANCH            34.95N 89.83W
06/16/2011  E1.00 INCH       DESOTO             MS   TRAINED SPOTTER

            QUARTER SIZE HAIL NEAR HWY 78 AND MAGNOLIA DRIVE.

0755 PM     TSTM WND GST     BOLIVAR                 35.26N 89.00W
06/16/2011  E60.00 MPH       HARDEMAN           TN   EMERGENCY MNGR

0758 PM     LIGHTNING        SOUTHAVEN               34.97N 90.00W
06/16/2011                   DESOTO             MS   AMATEUR RADIO

            LIGHTNING STRUCK APARTMENT IN SOUTHAVEN.

0800 PM     TSTM WND DMG     ALAMO                   35.78N 89.12W
06/16/2011                   CROCKETT           TN   EMERGENCY MNGR

            POWER LINES DOWN ON JOHNSON ROAD...TREES DOWN...DAMAGE TO
            A STORAGE BUILDING.

0808 PM     TSTM WND GST     BOLIVAR                 35.26N 89.00W
06/16/2011  E60.00 MPH       HARDEMAN           TN   TRAINED SPOTTER

0850 PM     TSTM WND DMG     LEXINGTON               35.65N 88.39W
06/16/2011                   HENDERSON          TN   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT THE COUNTY.

0914 PM     HAIL             CLARKSDALE              34.20N 90.58W
06/16/2011  E1.00 INCH       COAHOMA            MS   PUBLIC

0916 PM     HAIL             CLARKSDALE              34.20N 90.58W
06/16/2011  E1.00 INCH       COAHOMA            MS   EMERGENCY MNGR

0917 PM     HAIL             LYON                    34.22N 90.54W
06/16/2011  E1.75 INCH       COAHOMA            MS   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL IN LYON

&&

CML
Local storm report, Jun 16, 10:48 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1048 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     4 W DANCYVILLE          35.42N 89.37W
06/16/2011                   HAYWOOD            TN   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED LARGE TREES DOWN ON INTERSTATE 40
            BETWEEN MILE MARKERS 43 AND 45. TIME IS ESTIMATED.

&&

RRH
Local storm report, Jun 16, 10:54 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1054 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             HICKORY WITHE           35.24N 89.59W
06/16/2011  E1.00 INCH       FAYETTE            TN   TRAINED SPOTTER

0730 PM     TSTM WND GST     HICKORY WITHE           35.24N 89.59W
06/16/2011  E60.00 MPH       FAYETTE            TN   TRAINED SPOTTER

            POWER LINES DOWN ON CHESTER STREET AND ON ORR ROAD
            OUTSIDE OF THE FIRE STATION.

&&

RRH
Local storm report, Jun 16, 11:15 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             2 ESE LORADO            35.98N 90.68W
06/16/2011  E2.00 INCH       GREENE             AR   TRAINED SPOTTER

            2 INCH HAIL...DAMAGED METAL ROOF OF OFFICE BUILDING AND A
            COUPLE GREENHOUSES.

&&

RRH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:13 PM CDTSevere Thunderstorm WarningMEGCross, St. Francis15 min
Jun 16, 7:39 PM CDTFlash Flood WarningMEGMississippi3 hr
Jun 16, 9:09 PM CDTSevere Thunderstorm WarningMEGLee, Phillips51 min
Jun 16, 9:28 PM CDTSevere Thunderstorm WarningMEGPhillips47 min
Jun 16, 9:59 PM CDTSevere Thunderstorm WarningMEGPhillips31 min
Jun 16, 10:27 PM CDTSevere Thunderstorm WarningMEGPhillips37 min
Jun 17, 1:09 AM CDTSevere Thunderstorm WarningMEGClay36 min
Jun 17, 1:42 AM CDTSevere Thunderstorm WarningMEGClay33 min
Jun 17, 3:16 AM CDTSevere Thunderstorm WarningMEGClay18 min
Jun 17, 2:01 AM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot29 min
Jun 17, 2:59 AM CDTSevere Thunderstorm WarningMEGDunklin19 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.